Alert archive / California / Winter Storm Warnings in 2008

Winter Storm Warning 12, NWS Sacramento, CA

December 23, 2008

NWS Sacramento, CA issued this winter storm warning at Dec 23, 2008, 4:05 PM PST. It took effect at Dec 23, 2008, 10:00 PM PST. It was in force for 44 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 23, 2008, 4:05 PM PST (00:05 UTC)
In effect from
Dec 23, 2008, 10:00 PM PST
Expired
Dec 25, 2008, 6:00 PM PST
In force
44 hr
Issued by
NWS Sacramento, CA

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Dec 23, 9:20 AM PST, 6 hours 45 minutes earlier.

Area forecast discussion, Dec 23, 9:20 AM PST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
920 AM PST TUE DEC 23 2008

.DISCUSSION...WATER VAPOR IMAGERY SHOWS DRIER NORTHWESTERLY FLOW
ALOFT FILTERING INTO NORTHERN CALIFORNIA ON THE BACK SIDE OF THE
EXITING TROUGH THIS MORNING.  AS A RESULT...THE REGION SHOULD ENJOY
A BRIEF BREAK IN THE STORMY WEATHER OF LATE...WITH TEMPERATURES
RUNNING EITHER RIGHT AROUND NORMAL OR SLIGHTLY BELOW.  THERE ARE A
FEW LINGERING LIGHT SHOWERS OVER THE FOOTHILLS AND MOUNTAINS...BUT
ALSO EXPECT THESE TO DIMINISH AS THE DAY GOES ON.

WATER VAPOR IMAGERY ALSO SHOWS THE NEXT STORM SYSTEM DEEPENING AS IT
MOVES INSIDE OF 140 WEST NEAR 40 NORTH.  THIS SYSTEM WILL QUICKLY
DIG SOUTH OVER THE PACIFIC DURING THE NEXT 24 HOURS...BEFORE MOVING
INLAND ACROSS SOUTHERN CALIFORNIA ON CHRISTMAS EVE.  MODELS ARE
STILL HAVING SOME ISSUES WITH THE TRACK OF THIS SYSTEM...WHICH IS
BRINGING QUITE A BIT OF UNCERTAINTY TO THE FORECAST OVER THE NEXT 24
HOURS.  EITHER WAY...BELIEVE THE REGION WILL SEE SOME RAIN AND
MOUNTAIN SNOW AS WELL AS VERY GUSTY WINDS LATE TONIGHT AND
WEDNESDAY.  SNOW LEVELS WILL BE HIGHER WITH THIS SYSTEM...RISING TO
BETWEEN 4000 AND 5000 FEET BY WEDNESDAY.  HOWEVER...THE NEXT COLDER
SYSTEM IS STILL ON TRACK TO QUICKLY MOVE INTO THE REGION ON
WEDNESDAY NIGHT AND THURSDAY...BRINGING ADDITIONAL RAIN AND SNOW
FALL TO THE REGION.  SNOW LEVELS WILL LOWER TO BETWEEN 1000 AND 1500
FEET BY THURSDAY MORNING...WITH SOME SNOW POSSIBLE IN THE LOWER
FOOTHILLS.  PALMER

&&

.AVIATION...GENERALLY VFR CONDITIONS EXCEPT FOR AREAS OF MORNING LOW
CLOUDS IN THE NORTHERN SACRAMENTO VALLEY AND SHASTA COUNTY AND AREAS
OF LOW CLOUDS OVER THE SIERRA FOR AREAS OF MVFR AND LOCAL IFR
CONDITIONS. A BRIEF BREAK IN BETWEEN STORMS TODAY WITH A LINGERING
SHOWER POSSIBLE OVER THE SIERRA. ANOTHER STORM MOVES IN OVERNIGHT
BRINGING ADDITIONAL PRECIPITATION AND MVFR/IFR CONDITIONS TONIGHT
INTO TOMORROW. SOUTHERLY SFC WIND GUSTS UP TO 35 KTS IN THE VALLEY
AND UP TO 55 KTS EXPECTED IN THE MOUNTAINS TOMORROW.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
   THURSDAY AFTERNOON FOR THE WEST SLOPES OF THE NORTHERN SIERRA
   NEVADA...WESTERN PLUMAS COUNTY AND THE LASSEN PARK
   AREA...INTERIOR COAST RANGE NORTH OF CLEAR LAKE...AND THE
   SHASTA COUNTY MOUNTAINS.

&&
Hazardous weather outlook, Dec 23, 5:40 AM PST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
540 AM PST TUE DEC 23 2008

CAZ013>019-063-064-066>069-241500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
540 AM PST TUE DEC 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

ANOTHER WEATHER SYSTEM WILL ARRIVE WEDNESDAY AND A THIRD ON
CHRISTMAS EVE AND CHRISTMAS DAY. EACH SYSTEM HAS THE POTENTIAL TO
DROP AS MUCH AS AN INCH OF PRECIPITATION TO THE VALLEY WITH HIGHER
AMOUNTS OVER THE MOUNTAINS. SNOW LEVELS WILL GENERALLY BE AROUND
2500 TO 3500 FEET. SNOW AMOUNTS OF A FOOT OR MORE ARE POSSIBLE WITH
EACH SYSTEM OVER THE HIGHER MOUNTAINS.

* WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 4:05 PM PSTWinter Weather AdvisorySTO22 hr

Nearby

Winter Storm Warnings in California, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.